Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 193, NWS Atlanta, GA

December 15, 2018Dooly County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 15, 2018, 9:25 AM EST for Dooly County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 15, 2018, 9:25 AM EST (14:25 UTC)
Expired
Dec 16, 2018, 9:25 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 10.48 ft at Dec 15, 2018, 3:00 PM EST.

actionminormoderate68101212/1512/1612/17
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

230 
WGUS42 KFFC 151425
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
925 AM EST Sat Dec 15 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Turkey Creek near Byromville affecting Dooly County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC093-160425-
/O.NEW.KFFC.FL.W.0193.181215T1425Z-000000T0000Z/
/BVLG1.1.ER.181215T1335Z.181215T1345Z.000000T0000Z.NO/
925 AM EST Sat Dec 15 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Turkey Creek near Byromville.
* Until further notice.
* At 845 AM Saturday the stage was just under 10 feet...and rising.
* Flood stage is 10 feet.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the stream gage on Georgia 
  Highway 90. Portions of creek access roads and low lying areas will
  begin to flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
2 follow-up statements
624 
WGUS82 KFFC 160157
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
857 PM EST Sat Dec 15 2018

...The Flood Warning continues for the following rivers in Georgia...
  Turkey Creek near Byromville affecting Dooly County 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 

  Oconee River near Dublin affecting Johnson...Laurens...Washington 
  and Wilkinson Counties 


GAC093-161556-
/O.CON.KFFC.FL.W.0193.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.181215T1335Z.181215T2145Z.000000T0000Z.NO/
857 PM EST Sat Dec 15 2018

The Flood Warning continues for
  The Turkey Creek near Byromville.
* Until further notice.
* At 8 PM Saturday the stage was 10.3 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the stream gage on Georgia 
  Highway 90. Portions of creek access roads and low lying areas will
  begin to flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$

GAC091-271-315-161556-
/O.CON.KFFC.FL.W.0192.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.181215T1900Z.181218T0000Z.000000T0000Z.NO/
857 PM EST Sat Dec 15 2018

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 8 PM Saturday the stage was 12.2 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 13.1 feet by Wednesday 
  evening then begin falling.
* At 13 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC167-175-303-319-161200-
/O.CON.KFFC.FL.W.0191.000000T0000Z-181216T1200Z/
/DBNG1.1.ER.181214T1420Z.181215T0845Z.181216T0600Z.NO/
857 PM EST Sat Dec 15 2018

The Flood Warning continues for
  The Oconee River near Dublin.
* Until Sunday morning.
* At 8 PM Saturday the stage was 21.1 feet...and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 21 feet.
* The river will continue to fall to below flood stage by after 
  midnight tomorrow.
* At 21 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and natural flood plain along the river upstream and 
  downstream from the gage on U.S. Highway 80.
  

&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293             

$$
812 
WGUS82 KFFC 160612
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
112 AM EST Sun Dec 16 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Turkey Creek near Byromville affecting Dooly County

  Oconee River near Dublin affecting Johnson...Laurens...Washington 
  and Wilkinson Counties

 
...The Flood Warning continues for the following rivers in Georgia...

Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC091-271-315-162011-
/O.CON.KFFC.FL.W.0192.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.181215T1900Z.181218T0000Z.000000T0000Z.NO/
112 AM EST Sun Dec 16 2018

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 12 AM Sunday the stage was 12.3 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* The river will continue rising to near 13.1 feet by Monday afternoon 
  and remain steady through the week.
* At 13.0 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.
* This crest compares to a previous crest of 13.0 feet on Jan 5 2014.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC167-175-303-319-160642-
/O.CAN.KFFC.FL.W.0191.000000T0000Z-181216T1200Z/
/DBNG1.1.ER.181214T1420Z.181215T0845Z.181216T0400Z.NO/
112 AM EST Sun Dec 16 2018

The Flood Warning is cancelled for
  The Oconee River near Dublin.
* This takes effect immediately.
* At 12 AM Sunday the stage was 20.9 feet...and falling.
* Flood stage is 21.0 feet.
* The river will continue to fall.
  

&&

LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
      3236 8277 3254 8293             

$$

GAC093-160642-
/O.CAN.KFFC.FL.W.0193.000000T0000Z-181216T0612Z/
/BVLG1.1.ER.181215T1335Z.181215T2145Z.181216T0507Z.NO/
112 AM EST Sun Dec 16 2018

The Flood Warning is cancelled for
  The Turkey Creek near Byromville.
* This takes effect immediately.
* At 12 AM Sunday the stage was 9.9 feet...and falling.
* Flood stage is 10.0 feet.
* The creek will continue to fall.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 7:02 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 15, 7:02 AM EST, 2 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
702 AM EST Sat Dec 15 2018

.UPDATE...
Issued dense fog adv for much of ATL metro and eastcentral GA.
Vsbys already starting to improve in parts of metro where winds
are becoming SW but could see pockets of dense fog for another
hour or two. East of here should remain socked in thru 14Z.

&&

.PREV DISCUSSION... /Issued 352 AM EST Sat Dec 15 2018/

SHORT TERM /Today through Sunday/...
No major forecast concerns this forecast. Patchy dense fog being
observed in a few spots this morning in metro Atlanta but not
widespread. Will be issuing a special weather statement unless dense
fog become more widespread. Upper low currently over AL/MS border
and dry slot has moved into the state as forecast yesterday. Plenty
of clouds expected next 36 hours and could see light wraparound
showers over north GA later today thru Sun morning but otherwise,
threat for heavy rain has ended.

SNELSON

LONG TERM /Sunday Night through Friday/...
Long term begins dry, however that will change by mid week as the
next system brings another round of rain to the CWA. GFS/ECMWF are
coming into better agreement on timing and strength of the mid week
system. An upper trough will move off the Pacific coast and into the
Mississippi Valley by Wednesday where it will deepen into a closed
low. Gulf moisture will spread across the CWA Wednesday night and
into Thursday. With better agreement and consistency in timing,
there is better confidence and therefore have increased pops to high
chance and likely for Thursday. There is some weak instability
Thursday but not enough at this time to add thunder. As the system
exits Friday/Friday night, the last area to see precip will be the
extreme north. With temperatures dropping into the 30s across the
mountains Friday night, will need to add a chance of a rain/snow
mix. 17

&&

.AVIATION...
12Z Update...
IFR/LIFR cigs and vsbys beginning to improve at ATL metro airports
as sfc winds become SW 5-10kts later this morning. Additional IFR
cigs around 500-700ft likely again after 02Z mainly over north GA
as strong upper low moves just to our north.

//ATL Confidence...12Z Update...
Medium-Low confidence all cig/vsby IFR/LIFR timing this morning
and again tonight. High confidence in all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          54  43  56  39 /  30  20   5   0
Atlanta         52  44  52  41 /  30  30  10   0
Blairsville     50  38  48  35 /  60  40  20   5
Cartersville    52  43  53  37 /  40  30  10   5
Columbus        55  47  55  42 /  20  20  10   0
Gainesville     51  41  53  40 /  40  30  10   0
Macon           59  46  57  39 /  20  10   5   0
Rome            53  44  54  37 /  50  30  10   5
Peachtree City  53  45  54  39 /  30  30  10   0
Vidalia         64  46  59  43 /  30  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM EST this morning for the
following zones: Banks...Barrow...Butts...Cherokee...Clarke...
Clayton...Cobb...Coweta...DeKalb...Douglas...Fayette...Forsyth...
Greene...Gwinnett...Hall...Henry...Jackson...Jasper...Madison...
Morgan...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Putnam...Rockdale...South Fulton...Spalding...Walton.

&&

SHORT TERM...SNELSON
LONG TERM....17
AVIATION...SNELSON
Hazardous weather outlook, Dec 15, 3:01 AM EST, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
301 AM EST Sat Dec 15 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
301 AM EST Sat Dec 15 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 5:40 AM ESTDense Fog AdvisoryFFCBanks, Barrow, Butts, Cherokee, Clarke, Clayton and 23 more4 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.